Existence and multiplicity of positive radial solutions to the Dirichlet problem for nonlinear elliptic equations on annular domains

Noureddine Bouteraa, Slimane Benaicha


In this paper, we study the existence and nonexistence of mono-
tone positive radial solutions of elliptic boundary value problems on bounded
annular domains subject to local boundary condition. By using Krasnoselskii's
xed point theorem of cone expansion-compression type we show that there
exists > 0 such that the elliptic equation has at least two, one and no
radial positive solutions for 0 < ; < and > respectively.
We include an example to illustrate our results.


Positive Solution, Elliptic equations, Existence; Multiplicity, local boundary, Green's functio

Full Text:



Bernstein. S, Sur les equations du calcul des variations, Ann. Sci. Ecole Norm. Sup. 29 (1912),


Bebernes, J., Lacey, A. A., Global existence and nite-time blow-up for a class of nonlocal

parabolic problems, Adv. Dierential Equations 2(6) (1997), 927-953.

Barutello, V., Secchi, S., Serra, E, A note on the radial solutions for the supercritical Hnon

equation. J. Math. Anal. Appl. 341(1), (2008), 720-728.

Brezis, H., Nirenberg, L, Positive solutions of nonlinear elliptic equations involving critical

Sobolev exponents. Commun. Pure Appl. Math. 36(4), (1983), 437-477.

Bandle. C, Coman. C. V. and Marcus. M, Nonlinear elliptic problems in the annulus, J.

Dierential Equations 69 (1978), 322-345.

Bonheure. D and Serra. E, Multiple positive radial solutions on annulu for nonlinear Neumann

problems with large growth, Nonlinear Dier. Equ. Appl. 18 (2011), 217-235.

Butler. D, Ko. E, Kyuong. E and Shivaji. R, Positive radial solutions for elliptic equations on

exterior domains with nonlinear boundary conditions, Communication on Pure and Applied

Analysis, Volume 13, Number 6, (2014), 2713-27631.

Bouteraa. N and Benaicha. S, Triple positive solutions of higher-order nonlinear boundary

value problems, Journal of Computer Science and Computational Mathematics, Volume 7,

Issue 2, June 2017.

Bouteraa. N and Benaicha. S, Djourdem. H and Benatia. M, Positive solutions for fourth-

order two-point boundary value problem with a parameter, Romanian Journal of Mathematic

and Computer Science. 2018, Vol 8, Issue 1 (2018), p 17-30.

Bouteraa. N and Benaicha. S, Nonlinear boundary value problems for higher-order ordinary

dierential equation at resonance, Romanian Journal of Mathematic and Computer Science.

Issue 2 (2018). To appear.

Bouteraa. N and Benaicha. N, Existence of solutions for third-order three-point boundary

value problem, Mathematica. 60 (83), No 1, 2018, pp. 12-22.

Chipot. M, Rodriguez. J. F, On a class of nonlocal nonlinear elliptic problems, Math. Modl.

Nume. Anal. 26, 3 (1992), 447-468.

Chipot. M, Roy. P, Exietence results for some elliptic functional equations, (2013).

Cianciaruso. F, Infante. G and Pietramala, Solutions of perturbed Hammerstein integral

equations with applications, Nonl. Anal. Real World Appl. 33 (2017), 317-347.

Egorov. Y and Kondratiev. V, On Spectral Theory of Elliptic Operators, Birkhauser, Basel,

Boston, Berlin, 1996.

Granas. A, Gunther. R and Lee. J, On a theorem of S. Bernstein, Pacic J. Math. 74 (1978),


Guo. D, Lakshmikantham. V, Nonlinear Problems in Abstract Cones, Acad. Press, Inc.,

Boston, MA, 1988.

Grossi. M, Asymptotic behaviour of the Kazdan{Warner solution in the annulus. J. Di.

Eqns. 223, 96{111 (2006)

Hakimi. S, Zertiti. A, Nonexistence of radial positive solutions for a nonpositone problem,

Elec. J. Di. Equ. 26 (2011), 1-7.

Infante. G and Pietramala. P, Nonzero radial solutions for a class of elliptic systems with

nonlocal BCs on annular domains, NoDEA Nonlinear Dierential Equations Appl., 22 (2015),


Krasnosel'skii, M, Positive Solutions of Operator Equations, P. Noordho Ltd., Groningen,

Krzywicki. A, Nadzieja. T, Nonlocal elliptic problems. Evolution equations: existence, regu-

larity and singularities, Banach Center Publ. 52 (2000), Polish Acad. Sci., Warsaw, 147-152.

Lions. P. L, On the existence of positive solutions of semilinear elliptic equations, SIAM Rev.

(1982), 441-467.

Ma. R, Existence of positive radial solutions for elliptic systems, J. Math. Anal. Appl. 201

(1996), 375-386.

Marcos do O. J, Lorca. S, Sanchez. J and Ubilla. P, Positive solutions for some nonlocal and

nonvariational elliptic systems, Comp. Variab. Ellip. Equ. (2015), 18 pages.

Ni. W. M, Nussbaum. R. D, Uniqueness and nonuniqueness for positive radial solutions of

u + f (u; r) = 0. Commun. Pure Appl. Math. 38(1), 67{108 (1985)

Ockedon. J, Howison. S, A. Lacey and A. Movchan, Applied Partial Dierential Equations,

Oxford University Press, 2003.

Ovono. A. A, Rougirel, Elliptic equations with diusion parameterized by the range of nnon-

local interactions, Annali di Mathematica. 009-0104-y (2009).

Stanczy. R, Nonlocal elliptic equations, Nonlinear Anal. 47 (2001), 3579-3584.

Sfecci. A, Nonresonance conditions for radial solutions of nonlinear Neumann elliptic problems

on annuli, Rend. Istit. Mat. Univ. Trieste Volume 46 (2014), 255-270.

Wang. H, On the existence of positive radial solutions for semilinear elliptic equations in the

annulus, J. Dierential Equations 109 (1994), 1-8.

DOI: http://dx.doi.org/10.24193/subbmath.2020.1.09


  • There are currently no refbacks.